Ask a doctor

Could Ultracet Act As a Blood Thinner and Aid in Bleeding out Post Surgery? (photo)

I had a Tummy Tuck Muscle Repair and Umbilical hernia repair Feb 14,2011. Hours after my surgery blood started filling mu abdomen and coming out through my belly button. After being ruched back stat for a second surgery they could find no source of the bleeding but there was about 800cc of clotted blood in my abdomen that amount if memory serves. The surgeon questions if the Ultracet I took weeks before and right before could have caused me to bleed out. Is this possible this med could cause it

Doctor Answers (1)

Post-operative bleeding.

+1

Sorry for your experience.  Unfortunately bleeding does sometimes occur after major surgery and your responsive surgeon did an excellent job to rush you back.  Many things including genetically thin blood, medications, high blood pressure, trauma like falling, can cause bleeding.  Also unfortunately, when you go back to surgery you often do not find source of bleeding because everything has clotted off.  Ultracet is not a medicine I would associate with bleeding risks and I often use it for patients who want to avoid narcotics around the time of surgery.  However, all drugs can have unique responses in individual patients.  I think you said two important things--they found clotted blood and they could not find the source of bleeding because it had stopped. That makes me feel that your bleeding was less likely from thin blood.  Hope you are doing well, and good luck.


Dallas Plastic Surgeon
5.0 out of 5 stars 76 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.